Gransnet forums

Ask a gran

Anxious - 2nd AZ vaccine on Tues

(26 Posts)
SuzieHi Sun 11-Apr-21 13:46:14

After first AZ vaccine - felt fine that day. Next morning woke , read e mails then realised I’d lost my central vision. Got up, sat on sofa with cup of tea - vision came back after 20-30 mins. Then got a migraine. Migraines not unusual for me( roughly monthly) but have never experienced loss of central vision before. Felt fine next day.
The talk of blood clots has now been in the news related to AZ vaccine so it’s made me anxious about 2nd. Tried to speak to my dr - no appts for 2 weeks. Plan is to speak to the duty dr pre next jab
Anyone else experienced visual loss problems after jab? Or pre migraine?

Peasblossom Sun 11-Apr-21 13:54:19

Always have loss of vision before a migraine. That’s my signal that one is coming in about 5minutes. The first time was in my twenties and I was in a car at a junction. The traffic lights completely disappeared like they didn’t exist😱

I had my second AZ yesterday. I’m fine. Been digging in the garden.

On the other hand I had a migraine (with loss of vision) three days ago. I think it’s easy to make connections that aren’t really there.

My coffee tasted really odd this morning. Oh was it the vaccine? No, the milk was off😬

SuzieHi Sun 11-Apr-21 13:56:07

Thanks, reassuring. Hoping it was just a coincidence for me

NotSpaghetti Sun 11-Apr-21 13:59:17

You could postpone the inoculation till you have had your surgery appointment, surely.
Or ring Monday AM and ask for an emergency appointment/phone call.

My surgery has one doctor who does all the inoculation related call-backs and is keeping on top of all the latest evidence. She was full of info when I called her about my allergy.
Good luck.

Casdon Sun 11-Apr-21 13:59:39

Yes, I always get loss of central vision before a migraine, it’s a classic symptom, part of the aura before the headache starts.

BlueBelle Sun 11-Apr-21 14:06:59

Had loss of vision after a injection for a tooth filling one time that was scary came back after half and hour
The blood clots seem to effect young women more than older and very very rare
Had my second AZ yesterday

silverlining48 Sun 11-Apr-21 14:13:38

We had our second AZ 3 weeks ago and have had no problem at all.
Hope yours is the same.

LauraNorder Sun 11-Apr-21 14:17:08

I’ve noted that too BlueBelle, affects young women. Wonder if they are taking the contraceptive pill which has connections with clots.

AGAA4 Sun 11-Apr-21 16:57:43

If you are going to get a blood clot it will happen after the first dose as nobody has been affected after the second but as it's mostly older people who have had the second dose this is not proven yet.

M0nica Sun 11-Apr-21 17:18:42

Loss of vision before migraine is what is called Classic Migraine. I had it for a while when I was in my late teens. Now feeling very sleepy without good reason and big gusty yawns are the signs if an incipient migraine.

MayBee70 Sun 11-Apr-21 19:20:20

The first time I had a loss of vision it terrified me. Can still remember it now. Thought to myself, if this doesn’t go away I won’t be able to do anything, ever. But after 20 minutes it went away with no migraine afterwards. It happened a couple more times and it wasn’t so scary as I knew that, if it only lasted for 20 minutes there was nothing to worry about. In Dr Johns blog he said that if a post vaccine headache went away after taking paracetamol then there was nothing to worry about.

Tangerine Sun 11-Apr-21 19:25:48

I've had the first dose of AstraZeneca and am confident about the second dose even though I felt rotten with side effects.

Yes, there are risks - there's a risk every time you drive a car etc. etc. If you eat a meal alone in the house, you might choke!!

If you are really worried, ask the Dr on duty at the vaccination centre.

I accept that some people may have particular health conditions which would cause them to have more reasons to be anxious.

B9exchange Sun 11-Apr-21 19:44:03

Relative risks attached.

Callistemon Sun 11-Apr-21 19:50:09

Can anxiety or stress cause a migraine?
I wondered if that was the cause rather than the A-Z vaccine.

SuzieHi Sun 11-Apr-21 20:04:02

Thanks for all the comments- reassuring to me that others have had bouts of sight loss pre migraine. First time for me which was scary. Don’t think I was stressed about having the first jab- have always thought my migraines were hormonal- monthly- but way passed menopause now so hormones should be more settled now?
I’ll let you know how I get on. Will def speak to the duty Dr first!

Callistemon Sun 11-Apr-21 20:27:50

Someone I worked with had sight loss before a migraine.

I've had flashing lights before really bad headaches which I did not think were severe enough to be migraines.

MayBee70 Sun 11-Apr-21 21:30:21

A lot of people in the trials had side effects even after having a placebo vaccine so stress can cause all sorts of things I guess.

BlueSky Mon 12-Apr-21 09:07:47

Good to hear reassuring accounts of trouble free AZ vaccine. It’s easy to blame the jab for anything but at least we are aware.

Puzzled Tue 13-Apr-21 11:27:32

There have been 79 reported cases of unusual blood clots in the 20,000,000 doses of the A-Z vaccine administered.

This represents a risk of slightly under 4 tenthousandths of of 1 percent.
You are at greater risk of being involved in a road traffic accident.

Cunco Tue 13-Apr-21 13:20:42

When I had my second jab recently, I was asked about existing conditions and I was also told that if I had headaches within 4 days of the jab, I should report them. There is a Coronavirus Yellow Card reporting site coronavirus-yellowcard.mhra.gov.uk to report side effects and the advice there is also to contact your doctor or call NHS 111 if you have them.

For what it is worth, I had both AZ vaccinations with no side effects to date. My wife, brother and a female friend had symptoms of 'flu just overnight after the first jab; and the friend (but not my wife) had similar effects after the second. Two other friends had the overnight 'flu effect after the Phizer vaccination along with a 'heavy' arm feeling.

If you have an existing condition and had side effects after the first jab, I think you should speak your doctor. I recently reached mine on a non-vaccination matter via the NHS e-consult system and I had a phone consultation call back within 24 hours.

BlueSky Wed 14-Apr-21 08:41:14

Cunco headaches within four days? I thought that’s to be expected, but you should be concerned if the headaches start after the first couple of days?

harrigran Wed 14-Apr-21 08:48:39

I have had AZ vaccine with mild side effects, I have had pulmonary clots after chemotherapy and that was still not considered a contra-indication to being vaccinated.

SuzieHi Wed 14-Apr-21 12:14:35

Went for 2nd AZ jab yesterday- all fine so far. Requested to speak to a Dr first after “temporary loss of sight/ migraine” day after first jab. Reassured after chat so I went ahead with 2nd jab. She asked me 4x if I was sure!!!
No side effects so far, slept really well last night and feel ‘normal’ this am.
Dr asked me to use the “yellow card “report system to log my sight issue and migraine - now done. Also gave me good advice re migraine treatment - she said Asprin - a 900mg dose was the best treatment and a lot cheaper than other migraine medications- which she added were ‘ expensive branding’. Do quite like an outspoken Dr!

SuzieHi Wed 14-Apr-21 12:16:21

Oh, and she did say day 4 after jab - be aware that a severe headache needed urgent medical attention

MagicWand Wed 14-Apr-21 12:30:14

We both went for our 2nd AZ vaccine a few days ago. Nurse asked if I'd had any reaction first time round - I hadn't but told her DH had felt poorly for a couple of days. She told me the feedback they were getting was, overwhelmingly, that any side effects from the 2nd dose of the AZ vaccine were much milder and usually nonexistent. It proved correct for us both. DH still took his paracetamol though!